Alert archive / Louisiana / River Flood Watches in 2015
River Flood Watch 21, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood watch at Apr 17, 2015, 8:56 AM CDT for Lafayette Parish, Saint Landry Parish, Saint Martin Parish, Louisiana. It took effect at Apr 18, 2015, 2:14 PM CDT. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2015, 8:56 AM CDT (13:56 UTC)
- In effect from
- Apr 18, 2015, 2:14 PM CDT
- Expired
- Apr 25, 2015, 2:14 PM CDT
- In force
- 7 days
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 129 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bayou Vermilion near Carencro (BVCL1). The gauge peaked at 16.00 ft at Apr 18, 2015, 5:00 PM CDT.
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 19.5 ft
- Major stage
- 21.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07386600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood watch went out at Apr 17, 6:16 AM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Apr 17, 6:16 AM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
616 AM CDT FRI APR 17 2015
.AVIATION...SINCE MIDNIGHT CONVECTIVE ACTIVITY HAS DECREASED
SIGNIFICANTLY. RADAR NOW SHOWING JUST A FEW SHOWERS AND
THUNDERSTORMS AND THESE OFFSHORE OVER THE NEAR COASTAL WATERS.
TODAY LOOKS TO WITH MUCH LESS CONVECTION OVER THE AREA AS SOME
SHARPLY DRIER MID LEVEL AIR ADVECTS INTO THE REGION. MODELS
SUGGESTING A RAMPING UP OF PRECIP OVERNIGHT AS ANOTHER UPPER LEVEL
DISTURBANCE APPROACHES. ALTOCU CLOUDS AT AROUND 10KT FT CURRENTLY
OVER AREA. WILL SEE LOWER CLOUDS DEVELOP AS THE MORNING
PROGRESSES BUT WILL MAINTAIN THESE WITHIN VFR.
&&
.PREV DISCUSSION... /ISSUED 335 AM CDT FRI APR 17 2015/
DISCUSSION...POPS AND HEAVY RAIN WILL BE THE MAIN FORECAST ISSUES
OVER THE NEXT 48 HOURS. WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY
YESTERDAY AND OVERNIGHT WAS BEGINNING TO DECREASE AS OF 08Z. THE
LATEST HRRR CONFIRMS THIS WITH ACTIVITY DECREASING SIGNIFICANT
LATER THIS MORNING ESPECIALLY OVER EASTERN PARTS OF THE FORECAST
AREA. WILL CONTINUE WITH FFA FOR NOW...BUT MAY CANCEL EARLY IF
WEAKENING TREND CONTINUES. WILL TAPER POPS TO MID RANGE FOR THIS
AFTERNOON.
MODELS HAVE BEEN CONSISTENT IN LIFTING UPPER TROUGH NE THROUGH THE
WEEKEND. ALSO...APPEARS THAT NEXT ROUND OF SHOWERS AND THUNDERSTORMS
WILL BEGIN LATE TONIGHT AND BECOME MORE WIDESPREAD ON SATURDAY.
WILL LIKELY NEED TO REISSUE FFA FOR TONIGHT AND SATURDAY.
AFTER SATURDAY...A MUCH NEEDED PATTERN CHANGE IS FORECASTED. WEAK
UPPER RIDGE SHOULD DEVELOP OVER THE GULF COAST STATES. A FRONTAL
BOUNDARY SHOULD MOVE THROUGH THE AREA BY SUNDAY NIGHT AND THIS
WILL LIKELY BRING DRY WEATHER FOR EARLY NEXT WEEK. FRONT IS
FORECASTED TO STALL OVER THE GULF AND RETURN NORTH LATE IN THE
WEEK. AT THIS TIME...WILL KEEP LOW POPS IN THE FORECAST ALTHOUGH
LATEST MODELS ARE SHOWING A DEEPER MOISTURE PROFILE THIS CYCLE.
MARINE...PERIODIC SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH
THE EARLY PART OF THE WEEKEND. OTHERWISE HIGH PRESSURE OVER THE
EASTERN GULF AND LOW PRESSURE OVER WEST TEXAS WILL MAINTAIN ONSHORE
FLOW THROUGH SUNDAY. MODELS CONTINUE TO BRING FRONT INTO THE
NORTHERN GULF SUNDAY NIGHT ALLOWING FOR A BRIEF PERIOD OF OFFSHORE
FLOW. WEAK TO MODERATE EASTERLY FLOW IS ANTICIPATED FOR EARLY
NEXT WEEK AS HIGH PRESSURE SETTLES OVER THE SE U.S.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 80 66 77 62 / 60 70 80 40
LCH 81 67 77 64 / 70 70 80 40
LFT 80 69 78 65 / 70 60 90 40
BPT 81 67 79 64 / 70 70 70 40
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR LAZ027>033-
041>045-052>055-073-074.
TX...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR TXZ180-201-
215-216-259>262.
GM...NONE.
&&
AVIATION...23Hazardous weather outlook, Apr 17, 4:49 AM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 449 AM CDT FRI APR 17 2015 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-181000- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 449 AM CDT FRI APR 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT WHILE ISOLATED AREAS OF HEAVY RAIN WILL BE POSSIBLE THIS MORNING...SHOWER AND THUNDERSTORM ACTIVITY SHOULD DECREASE TODAY. SOME FLOODING WILL STILL BE POSSIBLE ESPECIALLY EARLY THIS MORNING. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. BESIDES THE POTENTIAL FOR FLOODING EARLY THIS MORNING...NO WIDESPREAD WEATHER HAZARDS ARE EXPECTED FOR THE REMAINDER OF THE DAY. AN UPPER LEVEL DISTURBANCE WILL BRING INCREASING SHOWERS AND THUNDERSTORMS TO THE AREA TONIGHT. FLOODING WILL BE POSSIBLE ESPECIALLY AFTER MIDNIGHT. A FEW THUNDERSTORMS MAY APPROACH SEVERE LIMITS AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED ON SATURDAY AND SATURDAY NIGHT. SINCE THE GROUND IS ALREADY SATURATED...FLOODING OF POOR DRAINAGE AREAS MAY OCCUR. STRONG THUNDERSTORMS MAY PRODUCE HAIL AND GUSTY WINDS AND A FEW STORMS MAY REACH SEVERE LIMITS. SHOWERS AND THUNDERSTORMS WILL ENDING ON SUNDAY WITH DRY WEATHER FORECASTED FOR EARLY NEXT WEEK. THE APPROACH OF AN UPPER LEVEL LOW PRESSURE SYSTEM WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA BY THE MIDDLE OF NEXT WEEK. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED WITH THIS SYSTEM AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND SATURDAY.
In the hours before
Local storm report, Apr 17, 8:24 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
824 AM CDT FRI APR 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM MARINE TSTM WIND 21 SW ROCKEFELLER WILDL 29.44N 92.97W
04/16/2015 E50 MPH GMZ452 LA PUBLIC
REPORT FROM PLATFORM IN EAST CAMERON BLOCK 46.
&&
MOGGEDLocal storm report, Apr 17, 8:30 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
830 AM CDT FRI APR 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM MARINE TSTM WIND 17 ESE FRESHWATER CITY 29.44N 92.06W
04/16/2015 M44 MPH GMZ455 LA PUBLIC
REPORT FROM PLATFORM IN SOUTH MARSH ISLAND BLOCK 217.
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:15 PM CDT | Special Marine Warning | LCH | 90 min | |
| Apr 16, 8:26 PM CDT | Special Marine Warning | LCH | 49 min | |
| Apr 16, 8:30 PM CDT | Special Marine Warning | LCH | 2 hr | |
| Apr 16, 9:06 PM CDT | Special Marine Warning | LCH | 39 min | |
| Apr 17, 7:51 AM CDT | River Flood Warning | LCH | Acadia, Jefferson Davis, Vermilion | 6 days |
| Apr 17, 7:51 AM CDT | River Flood Warning | LCH | Acadia, Jefferson Davis, Rapides, Vermilion | 11 days |
| Apr 16, 7:00 PM CDT | Flash Flood Warning | LCH | Hardin, Jefferson | 3 hr |
| Apr 16, 7:50 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson, Orange | 40 min |
| Apr 16, 8:33 PM CDT | Special Weather Statement | LCH | Orange | 57 min |
| Apr 16, 9:59 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 3 hr |
| Apr 17, 2:39 AM CDT | River Flood Warning | LCH | Hardin, Jefferson | 9 days |
| Apr 17, 10:31 AM CDT | River Flood Warning | LCH | Jefferson, Orange | 9 days |
Nearby
River Flood Watches in Louisiana, 2015Every river flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.